Your Health. Your Family. Your Choice.
Life Threatening? No
Write-up: This case was reported by a physician via sales representative and described the occurrence of intussusception in a 2-month-old subject of unspecified gender who was vaccinated with ROTARIX (GlaxoSmithKline). In November 2013 the subject received 1st dose of ROTARIX (1 ml, oral). In November 2013, 6 days after vaccination with ROTARIX, the subject experienced intussusception and GI side effects. The sales representative reported on behalf of the physician that the subject received ROTARIX on an unknown date around 18 or 19 November 2013, exact date was unknown. In November 2013, six days after receiving ROTARIX the subject had GI side effects, (details not provided) and intussusception. The subject was therefore admitted to the hospital (length of stay was unknown) "where some type of colon surgery was performed. As a result of the surgery, the subject is now doing better". The ROTARIX series has likely been discontinued but the reporting sales representative was unsure about this. It was reported that the physician''s office reported this occurrence to the CDC. At the time of reporting the intussusception and GI side effects were improved. The subject was hospitalised and the physician considered the events were clinically significant (or requiring intervention). The physician considered the events were probably related to vaccination with ROTARIX.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166